I need to vent!

Discussion in 'Fibromyalgia Main Forum' started by AC77, May 2, 2003.

  1. AC77

    AC77 New Member

    I am sooo stressed lately at work and home. I can't concentrate and my ability to focus is shot more than ever. I just feel like a bag has been put over my head. I am losing my ability to recall and spell! typing is labored and so are my thoughts. Sound farmilliar?

    I know everyone feels that way on here. I don't know what to do at this point. I can't sleep well and cant stay up even when I do.

    I was so bad today, I took a Ritalin (yes I have a valid rx for it) and trust me, I HATE taking it. They make me so anxious. It did help. But really only marginally. I think I have tried all the basic thing for CFS and then some. All these little symptoms are adding up. First the bloody stool and PTT that was off. My liver is OK. At least by testing standards. It's not enlarged.

    Sorry to rant. Just at my wits end !
  2. Mikie

    Mikie Moderator

    Have you tried Provigil or even caffeine when it gets this bad. Provigil didn't work for me, but as stimulants go, this one may be heads and shoulders above the others. It works in a much smaller area of the brain which may mean you wouldn't get that wired feeling. How it does actually work is not well understood.

    I find I am doing better by keeping the Klonopin going at a very low dose all day long instead of just when I suffer sensory overload.

    Love, Mikie
  3. RedB

    RedB New Member

    I've been here awhile now, and from what I can discern, it looks as if Ativan and possibly Klonopin are two of the best meds for giving fairly solid sleeps.

    I can vouch for the Ativan, but I have to use Flexeril with it. I have noted that others who use Ativan get a good night's sleep. I live in fear that my doctor who prescribes it for me will disappear, because it is a "controlled drug". However, it is great for sleep, and it helps tremendously with anxiety.

    LOL!!! I was in the middle of typing this, and my grandson came up and started hitting buttons. He must have hit "send", because when we got home from the store, there it was online already!

    Anyway, what I mean to say is that if people can actually get their doctors to prescribe this med, maybe more of you out there would be sleeping better. It is supposedly addictive, so be careful. I take only a small dosage.

    The other thing to help with your anxiety may be the one thing I've learned since I got sick with this illness. "Don't sweat the small stuff!" Learn to sort out what is not really all that important about the things going on, and lay them aside. I've definitely learned not to let a lot of crap bother me.

    Kathy
    [This Message was Edited on 05/03/2003]
  4. AC77

    AC77 New Member

    Thanks for the info on Provigil. I am seeing my doctor tuesday to discuss Strattera.(maybe 40mgs to start, then 40mgs BID)? I am already on Klonopin and a low dose of Remeron Sol Tabs, also take Ultram and you know....all the other stuff I have talked about before.

    I have Adderall XR and Concerta (Ritalin), on hand from my previous P-doc. I fear that if a potent stimulant like Adderall doesn't help with fatigue and fog nothing will! I may be getting tunnel vision. Anyway, I hope my doc, who BTW, is a D.O. will have some insight. He is good in the fact that he listens and is willing to help as needed. He doesn't know much about these new meds, but has soooo many detail people at his office he always has new and tons of samples. He isn't well informed. He once tried to give me Wellbutrin for anxiety--I don't think so! Hope he has samples of Provigil. Doubt he does because it's shedule IV substance, but they do have samples of sheduled substances. I know this because I have seen samples of Ambien which is also a IV. I don't know what the FDA laws are on this.

  5. jka

    jka New Member

    i take 150 mg of trazodone and 2 mg of alprazolam at night for sleeping.but what i've found that has really helped is taking a nice warm bath with 2-3 cups of epson salr & peroxide.i soak for 1/2 hr.then go right to bed.it just drains me & isleep much better. this is some thing i read about on this site.read all you can on here because there is alot of good info.

    kathy c
  6. ozgran

    ozgran New Member

    I live in Australia and have no medical knowledge at all. I have trouble catching up with your meds. Have found the Ultram everyone talks about is Tramadol as I know it. Had a terrible effect on me. Anyway, hope you get some help from others. Just wanted to say I hear you and am thinking of you.Love Ozgran.
  7. AmyKaiser

    AmyKaiser New Member

    ok i think i figured it out..is this BUMP to put the post BACK in the 'mix' of newer posts!!
    they dont call me smart fer nuttin..haha
    Amy
  8. Mikie

    Mikie Moderator

    My doc did give me samples of Provigil, so I know they have samples. According to the doc's little electronic PDR, Provigil can exacerbate the effects of Klonopin.

    Love, Mikie
  9. epicurean

    epicurean New Member

    has done wonders for me.My new insurance dosn't cover it for FM.so my doc. gives me samples to take because it helps so much-ask for some samples!!
  10. rainstorm

    rainstorm New Member

    Hi, AC77...

    I'm pretty new here, and kind of hesitant to offer too much advice, but just had to offer a thought or two or three. I've noticed that a lot of replies to your post focus on medication. In addition to the input you've received about meds, I'd like to suggest that, maybe, your very busy lifestyle could also be affecting your stress levels? Correct me if I'm confusing your profile with someone else, but aren't you completing a medical internship or residency? And didn't you mention, also, that you are volunteering one day a week on an ALS ward? I recall that you mentioned how rewarding your volunteer time is for you, but I couldn't help but think "uh oh, he's gonna burn himself out if he's not careful!" You seem like a very caring, hard working person...and like many caring people in the helping professions, it's easy to do WAY TOO MUCH for others, and not enough for yourself. How many hours a week are you spending at work and at your volunteer job? How many hours a week do you spend just for yourself? Do you have the TIME to get decent sleep each night, assuming that you are physically able to sleep well, with or without the help of meds?

    I'm not a doctor (nor do I play one on tv!) but I am a counselor, and I also moonlight as an SSI advocate (I'm trying to buy a house, not easy for a single person anywhere and especially difficult in California, hence the need for more than one job). While my jobs are rewarding, it takes a lot of outgoing energy to be around/work with people who are in mental and physical pain. I've learned that I HAVE TO have time to do things that require NO energy output. Otherwise, my pain and fatigue become less manageable, and then I'm less effective. Do you have activities in your life that DON'T involve you caring for others? How is your support system? Diet and exercise? Okay, I don't want to sound like I'm lecturing, so I will stop...but I wanted to offer you some support, and encourage you to consider that maybe, just maybe...you're doing a bit too much for other people. Hope that doesn't offend you (or anyone else, either!).

    Take care,
    Cerena